MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.A review of the device history record of the product code/lot# combination was conducted with no findings.One 6f angio-seal sts plus was received for product evaluation.Only the carrier tube assembly was returned.Visual inspection revealed that the bypass tube was found protecting the anchor of the carrier tube assembly.The collagen had expanded from the slit due to contact with dried bloodlike substance or moisture.The deployment sleeve of the device was in a full forward lock position.No other visual anomalies were noted.The manufactured slit was unable to be measured since the collagen had expanded.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the device had prolonged exposure to blood like substances or moisture leading to the reported event.
 
Event or Problem Description
The user facility reported that there was a large split in the distal end of the angio-seal shaft just proximal to the bypass tube.The angio-seal was not able to be advanced into and through the bypass tube so it was not able to be deployed.Another angio-seal was then pulled and successfully deployed.The procedure was completed successfully and the patient is doing good in stable condition.Additional information was received 13december2019: the procedures performed was an embolization procedure using a 6fr sheath.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key9559111
Report Number3013394970-2019-01099
Device Sequence Number19434973
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06097931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1